MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the cataract with intraocular lens (iol) implantation surgery, the implant could not be released.Additional information has been requested but no information is available at the time of this report.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.The device was returned loose in a plastic bag.The lock-out assembly has been removed.Solution is observed in the device.The plunger has been fully advanced and is advanced under the intra ocular lens (iol).The iol is advanced into the nozzle entry and is crushed.We are unable to determine the root cause for the reported complaint "the implant couldn't be deployed".Plunger underride was observed.Plunger underride may occur: ¿ if the lens has become misaligned in the lens bay during the manufacturing process.¿ due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical device (ovd)s may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.¿ if the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.¿ if ovd has not been allowed to come to operating room temperature over a 20 minute timeframe prior to use.Colder temperatures can increase the ovd viscosity, creating greater resistance during iol delivery, causing potential unsuccessful delivery outcomes.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the manufacturing batch record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25313821
Report Number9612169-2026-01222
Device Sequence Number16087571
Product Code HQL
UDI-Device Identifier00380652393690
UDI-Public(01)00380652393690(17)290113(11)260115(10)26185625
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26185625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date07/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown